Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 26, NWS Lubbock, TX

March 22, 20214 counties in Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Mar 22, 2021, 2:05 PM CDT for 4 counties in Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 22, 2021, 2:05 PM CDT (19:05 UTC)
Expired
Mar 22, 2021, 2:45 PM CDT
In force
40 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
70.0 mph

Counties Crosby County, TX, Dickens County, TX, Garza County, TX, Kent County, TX

The radar

The Lubbock radar (KLBB), 73 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 7.1 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2021-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2021-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2018 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

499 
WUUS54 KLUB 221905
SVRLUB
TXC107-125-169-263-221945-
/O.NEW.KLUB.SV.W.0026.210322T1905Z-210322T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
205 PM CDT Mon Mar 22 2021

The National Weather Service in Lubbock Texas has issued a

* Severe Thunderstorm Warning for...
  Northwestern Kent County in northwestern Texas...
  Southwestern Dickens County in northwestern Texas...
  Garza County in northwestern Texas...
  Southeastern Crosby County in northwestern Texas...

* Until 245 PM CDT.

* At 204 PM CDT, a severe thunderstorm was located near Post, moving
  northeast at 60 mph.

  HAZARD...70 mph wind gusts and quarter size hail. At 1:52 PM CDT, 
           a wind gust of 76 mph was measured by the Graham mesonet.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect considerable 
           tree damage. Wind damage is also likely to mobile homes, 
           roofs, and outbuildings.

* Locations impacted include...
  Post, Spur, White River Lake and Kalgary. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3303 10129 3323 10151 3371 10103 3346 10067
TIME...MOT...LOC 1904Z 221DEG 52KT 3319 10132 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
 
$$

SINCAVAGE
2 follow-up statements
346 
WWUS54 KLUB 221916
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
216 PM CDT Mon Mar 22 2021

TXC107-125-169-263-221945-
/O.CON.KLUB.SV.W.0026.000000T0000Z-210322T1945Z/
Kent TX-Dickens TX-Garza TX-Crosby TX-
216 PM CDT Mon Mar 22 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR NORTHWESTERN KENT...SOUTHWESTERN DICKENS...NORTHERN GARZA AND
SOUTHEASTERN CROSBY COUNTIES...

At 216 PM CDT, a severe thunderstorm was located 6 miles south of
Kalgary, or 11 miles southwest of White River Lake, moving northeast
at 60 mph.

HAZARD...70 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

Locations impacted include...
Spur, White River Lake and Kalgary. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3311 10117 3329 10145 3371 10103 3346 10067
TIME...MOT...LOC 1916Z 221DEG 52KT 3333 10118 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
 
$$

SINCAVAGE
772 
WWUS54 KLUB 221922
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
222 PM CDT Mon Mar 22 2021

TXC107-125-169-263-221945-
/O.CON.KLUB.SV.W.0026.000000T0000Z-210322T1945Z/
Kent TX-Dickens TX-Garza TX-Crosby TX-
222 PM CDT Mon Mar 22 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR NORTHWESTERN KENT...SOUTHWESTERN DICKENS...NORTHEASTERN GARZA AND
SOUTHEASTERN CROSBY COUNTIES...

At 222 PM CDT, a severe thunderstorm was located over Kalgary, or 5
miles south of White River Lake, moving northeast at 60 mph.

HAZARD...70 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

Locations impacted include...
Spur, White River Lake and Kalgary. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3316 10110 3336 10138 3371 10103 3346 10067
TIME...MOT...LOC 1922Z 221DEG 52KT 3340 10110 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
 
$$

SINCAVAGE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 12:30 PM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, Mar 22, 12:30 PM CDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
1230 PM CDT Mon Mar 22 2021

.AVIATION...
Thunderstorms currently affecting the KLBB terminal will persist
for another hour or so. Clearing skies were noted to the west of
the region in New Mexico and will make its way into KLBB and KPVW
this afternoon a little later than previously anticipated. As this
occurs, westerly winds will increase and may also lead to visby
restrictions due to BLDU. Thunderstorms are expected at KCDS in a
narrow window around 21-23Z or so before clearing out and an
increase in northwesterly winds.

&&

.PREV DISCUSSION... /issued 1154 AM CDT Mon Mar 22 2021/

UPDATE...
Only some minor tweaks were made to the forecast for this
afternoon. A large amount of strong lift was currently moving
overhead as seen on water vapor imagery. Precip chances were
increased area wide especially off the caprock and brought back
farther west. Chances for severe thunderstorms are still possible
mostly off the caprock this afternoon. Cloud cover has kept
temperatures cool today which may keep storms mostly elevated
so hail and wind will continue to be the main threats with storms
that do develop within stronger instability off the caprock.
Clearing in the west also looks to be delayed today but strong
winds and blowing dust is still expected once clouds clear out.

PREV DISCUSSION... /issued 316 AM CDT Mon Mar 22 2021/

SHORT TERM...
Another dynamic storm system will move across the southern High
Plains today. This storm is anchored by an upper level closed low
moving southeastward from southern Utah to northeastern Arizona
early this morning and is progged to be near Albuquerque at noon and
Amarillo at 7 PM. Mid-level warm advection and upper level
diffluence is resulting in an increase in radar reflectivity to the
west and southwest of Lubbock indicative of developing showers
aloft. These showers will spread eastward through the morning as the
lift and warm advection moves eastward. As the upper low approaches
the Panhandle this afternoon, a dryline will begin to push eastward
into the forecast area with the dryline expected to be near the
Caprock escarpment by mid-afternoon. Increasing low level
moisture on the south winds throughout the morning and early
afternoon and cooling mid-level temperatures will result in
increasing instability ahead of the dryline with scattered
thunderstorms likely to develop across the eastern counties.
Shear/instability combo would lead to the potential for supercell
development and associated severe threat. West of the dryline will
see quick drying and an increase in southwest to west winds into
Wind Advisory criteria for a good portion of the South Plains and
adjacent areas of the Rolling Plains along. To continue with the
dynamism of the system, the last piece of lift will combine with
wrapping around moisture to generate showers, possibly as far
south as Lubbock. Winds will be slow to diminish this evening,
although any precipitation should end no later than early evening
hours. Clearing skies and cold advection behind a Canadian cold
front will drop temperatures below seasonal average.

LONG TERM...
An active long wave pattern will lead to a second potent upper level
low rounding the base of a deepening trough across the southwest
CONUS and West Texas during the day Tuesday. The low will evolve
into an open wave as the trough continues to push south on
Wednesday. Pressure falls over the Big Bend area and southeast New
Mexico will pull a cold front south late Tuesday into early
Wednesday with rain expected along and behind the front through
early Thursday morning. Rain chances will be scattered and light
with limited thermal instability to produce any thunderstorms.
Temperatures will drop into the 50s and 60s for Wednesday and
Thursday. A third wave arrives Friday, passing our region to the
north as the stronger earlier systems pull the trough north.
Precipitation with the third wave will be north of our area but
temperatures will climb to around 70 for most of us as moderate
west- southwest surface winds spread across the region. The
pattern quiets for next weekend with nice Spring weather expected
attm.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 8 PM CDT this evening for TXZ033>037-
039>043.

Wind Advisory until 10 PM CDT this evening for TXZ028>031-
033>037-039>043.

&&

01
Hazardous weather outlook, Mar 22, 12:47 PM CDT, 1 hour 18 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
1247 PM CDT Mon Mar 22 2021

TXZ021>044-231800-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
1247 PM CDT Mon Mar 22 2021

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...This afternoon and tonight.

A dryline will push eastward to near the Caprock escarpment by mid-
afternoon as a strong storm system moves over the Texas Panhandle.
Low level moisture will stream northward in advance of the dryline
and will be sufficient for the development of thunderstorms to the
east of the dryline mainly between 2 PM and 7 PM. Some severe
thunderstorms with the potential to produce hail to 1.5 inches in
diameter and wind gusts to 65 mph will be possible generally east of
a Quitaque to Jayton line.

Strong winds and a dry air mass will move in behind the dryline this
afternoon. A Wind Advisory is in effect from 1 PM to 10 PM for the
southwestern and central South Plains for wind speeds of 25 to 35
mph. A Red Flag Warning is in effect from 1 PM to 8 PM for the
southwestern South Plains.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Elevated fire weather conditions may develop across the region
Friday afternoon, otherwise the probability for widespread hazardous
weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
severe weather to the NWS while following local, state, and CDC
guidelines.

In the hours before

Special weather statement, Mar 22, 12:56 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Lubbock TX
1256 PM CDT Mon Mar 22 2021

TXZ035-221845-
Lubbock TX-
1256 PM CDT Mon Mar 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR LUBBOCK COUNTY UNTIL 145 PM
CDT...

At 1255 PM CDT, Doppler radar was tracking a strong thunderstorm over
Wolfforth, or 8 miles west of Lubbock, moving northeast at 35 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Lubbock, Slaton, Wolfforth, Shallowater, Idalou, Ransom Canyon,
Lubbock International Airport, Texas Tech University, Woodrow, Reese
Center, New Deal, Buffalo Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3376 10208 3382 10184 3383 10157 3351 10156
      3339 10204 3339 10207
TIME...MOT...LOC 1755Z 233DEG 30KT 3355 10203

SINCAVAGE
Special weather statement, Mar 22, 1:46 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Lubbock TX
146 PM CDT Mon Mar 22 2021

TXZ029-030-035-036-041-042-221945-
Floyd TX-Crosby TX-Lynn TX-Lubbock TX-Hale TX-Garza TX-
146 PM CDT Mon Mar 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LUBBOCK...EASTERN LYNN...
GARZA...SOUTHERN FLOYD...CROSBY AND SOUTHEASTERN HALE COUNTIES UNTIL
245 PM CDT...

At 145 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Petersburg to 11 miles
southeast of O'donnell. Movement was northeast at 40 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Slaton, Post, Floydada, Crosbyton, Lake Alan Henry, White River Lake,
Idalou, Ralls, Petersburg, Lorenzo, Ransom Canyon, Kalgary,
Grassland, Cone, Dougherty, Justiceburg, Caprock, Southland and
Buffalo Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3296 10170 3383 10171 3411 10105 3297 10104
      3296 10164
TIME...MOT...LOC 1845Z 241DEG 34KT 3379 10166 3289 10166

SINCAVAGE
Local storm report, Mar 22, 2:02 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
202 PM CDT MON MAR 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0151 PM     TSTM WND GST     5 SSW GRAHAM            33.08N 101.52W
03/22/2021  M76 MPH          GARZA              TX   MESONET

            MEASURED BY THE TTU MESONET FROM 151-153PM

&&

EVENT NUMBER LUB2100213

JDV

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 3:20 AM CDTRed Flag WarningLUBCochran, Crosby, Dickens, Garza, Hockley, Kent and 4 more16 hr
Mar 22, 3:22 AM CDTWind AdvisoryLUBCochran, Crosby, Dickens, Floyd, Garza, Hale and 8 more13 hr
Mar 22, 12:22 PM CDTAreal Flood AdvisoryLUBLubbock2 hr
Mar 22, 12:56 PM CDTSpecial Weather StatementLUBLubbock49 min
Mar 22, 1:46 PM CDTSpecial Weather StatementLUBCrosby, Garza59 min
Mar 22, 2:35 PM CDTSevere Thunderstorm WarningLUBCottle, Dickens, King, Motley40 min
Mar 22, 3:11 PM CDTSevere Thunderstorm WarningLUBChildress, Cottle, King27 min
Mar 22, 3:44 PM CDTHigh Wind WarningLUBCochran, Crosby, Garza, Hockley, Lubbock, Lynn and 2 more3 hr
Mar 22, 3:44 PM CDTWind AdvisoryLUBCochran, Crosby, Garza, Hockley, Lubbock, Lynn and 2 more5 hr
Mar 22, 3:52 PM CDTDust Storm WarningLUBCochran, Hockley, Terry, Yoakum113 min
Mar 22, 4:37 PM CDTDust Storm WarningLUBCrosby, Garza, Hockley, Lubbock, Lynn, Terry113 min
Mar 22, 5:45 PM CDTSpecial Weather StatementLUBLubbock45 min
Mar 22, 5:56 PM CDTAreal Flood AdvisoryLUBLubbock64 min
Mar 22, 6:13 PM CDTDust Storm AdvisoryLUBDickens, Kent, King, Stonewall2 hr
Mar 22, 6:20 PM CDTSpecial Weather StatementLUBCrosby25 min
Mar 22, 6:26 PM CDTSpecial Weather StatementLUBCrosby34 min
Mar 22, 6:31 PM CDTSpecial Weather StatementLUBLynn29 min
Mar 22, 6:48 PM CDTSpecial Weather StatementLUBDickens42 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.